Performance analysis of a Poisson-Pareto queue over the full range of system parameters

Addie, Ron and Neame, Timothy D. and Zukerman, Moshe (2009) Performance analysis of a Poisson-Pareto queue over the full range of system parameters. Computer Networks, 53 (7). pp. 1099-1113. ISSN 1389-1286

Text (Accepted Manuscript)

Download (517Kb)


There have been many queuing analyses for a single server queue fed by an M/G/∞ traffic process, in which G is a Pareto distribution, that focus on certain limiting conditions. In this paper we enhance the so-called Quasi-Stationary (QS) approximation – a queuing analysis introduced previously that provides an algorithm for computation of an accurate approximation for the stationary queue distribution, applicable to the entire range of system parameters. By numerical evaluation of the QS approximation and the asymptotic approximations (large buffer, many sources, and heavy traffic) over an extremely wide range of parameter values we are able to graphically display consistency of the QS approximation with all the asymptotic results. We demonstrate that the accuracy of the asymptotic approximations is satisfactory only in limited regions of the system parameter space.

Statistics for USQ ePrint 5099
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Accepted Manuscript deposited in accordance with the copyright policy of the publisher.
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 27 Apr 2009 03:02
Last Modified: 22 Jul 2014 22:06
Uncontrolled Keywords: large deviations theory; long range dependence; queueing theory; Pareto distribution; PPBP
Fields of Research : 01 Mathematical Sciences > 0102 Applied Mathematics > 010206 Operations Research
10 Technology > 1005 Communications Technologies > 100503 Computer Communications Networks
01 Mathematical Sciences > 0102 Applied Mathematics > 010201 Approximation Theory and Asymptotic Methods
Socio-Economic Objective: B Economic Development > 89 Information and Communication Services > 8901 Communication Networks and Services > 890102 Fixed Line Telephone Networks and Services
Identification Number or DOI: 10.1016/j.comnet.2008.12.016

Actions (login required)

View Item Archive Repository Staff Only